MAUDE Adverse Event Report: MICROVENTION, INC. MICROPLEX VFC FILL COIL; EMBOLIZATION COIL

MICROVENTION, INC. MICROPLEX VFC FILL COIL; EMBOLIZATION COIL
Model Number VFC061020-V
Medical Device Problem Codes Separation Failure (2547); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number was provided.A review of the approved device history records indicated the lot met all release criteria.A lot history trending review was performed and there were no similar complaints for this lot number.The device has not been returned to the manufacturer.The instructions for use (ifu) identifies premature of difficult coil detachment as potential complications associated with use of the device.
 
Event or Problem Description
It was reported that during treatment of a cerebral aneurysm, the coil did not detach.During withdrawal, the coil detached in the microcatheter.Both segments of the coil were removed in their entirety together with the microcatheter.There was no reported patient injury or intervention.The patient was reported to be in good health.
 
Additional Manufacturer Narrative
Initial report indicated that the device was returning for manufacturer analysis; however, the device has not been returned for investigation.A product analysis could not be performed.The root cause is unknown.
 
Additional Manufacturer Narrative
The device was returned for analysis.The distal loop of the implant was slightly stretched and lost its shape.Several kinks and loss of shape were observed at the middle of the implant.The distal portion of the implant was undamaged.The proximal tie knot was in good condition.The monofilament was not visible in the bottom of the marker band.The implant was opened at the proximal tie knot and the monofilament was noted to be broken at the tie knot glue location.The monofilament break location is indicative of a detachment caused by a tensile break in the monofilament.A potential cause of the damage is over specification tensile forces being placed on the device.The report of non-detachment could not be confirmed, since the pusher was not returned for analysis.

Brand Name
MICROPLEX VFC FILL COIL
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key8122746
Report Number2032493-2018-00257
Device Sequence Number251684
Product Code HCG
UDI-Device Identifier00810170016226
UDI-Public(01)00810170016226(11)180413(17)230331(10)1804135V9
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K111451
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/31/2023
Device Model NumberVFC061020-V
Device Lot Number1804135V9
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2019
Initial Date Received by Manufacturer 10/31/2018
Supplement Date Received by Manufacturer10/31/2018
10/31/2018
Initial Report FDA Received Date12/01/2018
Supplement Report FDA Received Date01/25/2019
04/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1